Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 1, NWS Shreveport, LA

February 16, 200111 counties in Texas; Miller County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Feb 16, 2001, 3:58 AM CST for 11 counties in Texas; Miller County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 16, 2001, 3:58 AM CST (09:58 UTC)
Expired
Feb 16, 2001, 10:00 AM CST
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Miller County, AR, Bowie County, TX, Camp County, TX, Cass County, TX, Franklin County, TX, Gregg County, TX, Morris County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
448 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 161006
FFWSHV
ARC091-TXC037-063-067-159-183-343-387-423-449-459-499-161600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 AM CST FRI FEB 16 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS
  CAMP COUNTY IN NORTHEAST TEXAS
  CASS COUNTY IN NORTHEAST TEXAS
  FRANKLIN COUNTY IN NORTHEAST TEXAS
  GREGG COUNTY IN NORTHEAST TEXAS
  MORRIS COUNTY IN NORTHEAST TEXAS
  RED RIVER COUNTY IN NORTHEAST TEXAS
  SMITH COUNTY IN NORTHEAST TEXAS
  TITUS COUNTY IN NORTHEAST TEXAS
  UPSHUR COUNTY IN NORTHEAST TEXAS
  WOOD COUNTY IN NORTHEAST TEXAS
  MILLER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 1000 AM CST

* AT 359 AM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR       
  INDICATED VERY HEAVY RAIN...IN A 50 MILE WIDE AREA FROM NEAR TYLER
  AND QUITMAN TEXAS...NORTHEAST INTO SOUTHWEST ARKANSAS...TO         
  NEAR TEXARKANA AND FOUKE. THE SHOWERS AND THUNDERSTORMS WITHIN     
  THIS AREA WERE MOVING TO THE NORTHEAST AT 35 MPH...AND WERE        
  PRODUCING VERY HEAVY RAINFALL AMOUNTS OF ONE HALF TO ONE INCH PER  
  HOUR. THIS WAS OVER AN AREA THAT HAS RECEIVED ONE TO UP TO THREE   
  INCHES...AND WILL RESULT IN FLASH FLOODING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS
  CAMP COUNTY IN NORTHEAST TEXAS
  CASS COUNTY IN NORTHEAST TEXAS
  FRANKLIN COUNTY IN NORTHEAST TEXAS
  GREGG COUNTY IN NORTHEAST TEXAS
  MORRIS COUNTY IN NORTHEAST TEXAS
  RED RIVER COUNTY IN NORTHEAST TEXAS
  SMITH COUNTY IN NORTHEAST TEXAS
  TITUS COUNTY IN NORTHEAST TEXAS
  UPSOHUR COUNTY IN NORTHEAST TEXAS
  WOOD COUNTY IN NORTHEAST TEXAS
  MILLER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 1000 AM CST.

LAT...LON 3285 9562 3220 9533 3253 9473 3290 9474
          3298 9413 3322 9380 3352 9381 3357 9452

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 16, 3:17 AM CST, 41 minutes earlier.

Area forecast discussion, Feb 16, 3:17 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 AM CST FRI FEB 16 2001

APPEARS THAT A LOW HAS DEVELOPED ON THE FRONTAL BOUNDARY BETWEEN
LUFKIN AND ACT...THIS FITS MORE WITH THE MESOETA DEVELOPING OF
LOW OVER EAST TX...WHICH MOVES SURFACE LOW TO SOUTHWEST OF SHV
BY 12Z THIS MORNING. WITH UPPER LOW OVER WEST TX THIS MORNING
MOVING RAPIDLY EAST TODAY AND INTO AR BY TONIGHT...EXPECT SURFACE
LOW TO MOVE TO NEAR MLU BY NOON. WILL ADD POSSIBLY SEVERE TO
SOUTHERN SECTIONS OF AREA...PER SPC DISCUSSION...AND CARRY THEM
JUST A LITTLE FARTHER NORTH...AS SOME STORMS ARE PRODUCING HAIL
IN THE COLD AIR OVER CENTRAL TX THIS MORNING. WILL CONTINUE THE
FLASH FLOOD WATCH UNTIL NOON TODAY. LOOKS LIKE A FEW DAYS OF DRY
WEATHER ONCE THIS SYSTEM MOVES EAST. WILL HOLD ON TO SOME LOW
POPS OVER THE NORTH FOR TONIGHT...IN CASE THINGS SLOW DOWN A
LITTLE. THANKS FTW FOR COORD.

IV

PRELIMS...

SHV 56/34/53/31  8200
MLU 61/36/52/30  8300
TXK 56/31/48/30  8300
TYR 52/30/49/33  8100
LFK 52/30/49/33  8100

.SHV...FLASH FLOOD WATCH UNTIL NOON TODAY ARZ050-051-059>061-
070>073-LAZ001>006-010>012-017-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165>F167.

Nearby

Flash Flood Warnings in Texas, 2001Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.